MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II BRONCHOVIDEOSCOPE
Model Number BF-1TQ180
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was observed during the device inspection, that the bronchovideoscope exhibited the plastic distal end cover was burnt.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information was added to the following fields: h3, h4, h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the event concerning the burnt c-cover is likely to occur if a high-energy endotherapy accessory is used without sufficient distance from the distal end.The additional event of the missing bending rubber, we could not specify the root cause of this event.We could not obtain the answer on whether the user used a high-energy endo therapy accessory despite repeated requests.Therefore, we could not make a judgment.The event can be prevented by following the instructions for use (ifu) which state:.Operation manual_ preparation and inspection_ inspection of the endoscope inspect the external surface of the entire insertion section, including the bending section and the distal end for dents, bulges, swelling, scratches, peeling of coating, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities.Operation manual_ using endo therapy accessories_ high-frequency cauterization.Treatment: warning: never emit high-frequency current before confirming that the distal end of the high-frequency endo therapy accessory is in the endoscope¿s field of view.Also, confirm that the electrode section and the mucous membrane in the vicinity of the target area are at an appropriate distance from the distal end of the endoscope.If the high-frequency current is emitted while the distal end of the endo therapy accessory is not visible or too close to the distal end of the endoscope, patient injury, bleeding, and/or perforation as well as equipment damage can result.*operation manual_ using endo therapy accessories_ argon plasma coagulation (apc) warning: make sure that the distal end of the apc probe always lies more than 10 mm from the endoscope¿s distal end.The protrusion by 10 mm or more can be identified when the first black ring on the apc probe¿s distal end is visible in the endoscopic image.Otherwise, the treated region cannot be irradiated correctly, and the endoscope may be damaged.*operation manual_ using endo therapy accessories_ laser cauterization warning: to avoid patient injury, burns, bleeding, perforation and/or damage to the endoscope, never emit laser radiation before confirming that an appropriate distance between the target and the endoscope¿s distal end is maintained and the tip of the laser probe is surely in the correct position in the endoscopic image.Caution: allow the tip of the laser probe to cool down before pulling it from the channel.If the laser probe is withdrawn while hot, channel damage may occur.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20552980
Report Number9610595-2024-22106
Device Sequence Number3200443
Product Code EOQ
UDI-Device Identifier04953170339349
UDI-Public04953170339349
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBF-1TQ180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown